# SDR CA150227008

- Difficulty date: February 24, 2015
- Submitted: August 5, 2015
- Operation: General aviation
- Make and model: Cndair CL2156B11215
- Aircraft time: 2,048 hours
- Engine: Pwa PW123
- Propeller: Hamstd 14SF*
- System (JASC): 7600 · Engine Controls
- Part: Shaft
- Part number: 87620130101
- Condition: Sheared
- Location: Engine
- Part time: 2,818 hours
- Component: Spring Strut, Bombdr, 87620128001
- Stage of operation: TO
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) ON 24 FEBRUARY 2015, WITH 3 CREW MEMBERS ONBOARD WAS PRACTICING WATER LANDINGS.  ON TAKEOFF THE CREW NOTE A HIGH NP 1214 RPM, NORMAL 1200 RPM.  THE ACFT RETURNED TO BASE & MX TECHNICIANS FOUND THE SPRING STRUT ASSEMBLY BROKEN.  THIS SPRING STRUT LINKS THE ENG INPUT QUADRANT TO THE FUEL CONTROL & PROPELLER CONTROL UNITS.  IT COMPENSATES FOR ENG TORQUE WHEN POWER IS APPLIED OR REDUCED.  IT WAS DISCOVERED THAT THE SHAFT PN 87620130-101 HAD SHEARED IN THE THREADS AT THE LEVEL OF THE FORK END PN 87620129-101.  AMPHIBIOUS ACFT TECH SUPPORT WAS CONTACTED TO REPORT THE INCIDENT.  A RESEARCH WAS DONE ON THE INTERNET & ON THE ADVISORY CIRCULAR 43-16A ALERT 336, DATED JULY 2006 ON 21 APRIL, 2002 A REGISTERED DASH 8 ACFT HAD A SIMILAR INCIDENT.  CA060424008 SHAFT BROKEN 4/21/2006, DHC8301 PW123 87620130101 PROPELLER FLIGHT CREW REPORTED EXCESS BACKLASH & PROP SYNC DOES NOT SYNC.  PROP WANDERING + - 5 TO 7 RPM.  ENG SPRING STRUT ASSEMBLY REPLACED.  AFTER DISASSEMBLY IN THE OH SHOP, SHAFT PN 87620130-101 WAS FOUND BROKEN AT POINT RIVET PN MS204170AD3.  THE SIZE OF THE RIVET HOLE LEAVES MINIMAL MATERIAL AROUND THE SHAFT, WHICH IS PRONE TO BREAKING UNDER VIBRATION.
